Sorry I keep posting so much. I guess I’m just going through it right now. I wanted to talk about stress/intrusive thoughts, as I think that is a huge problem for me. Quick background: I believe the VM I experience started in Fall of 2015 when I went through a couple of life changes. One of those changes involved ending a toxic relashionship and entering a healthy relashionship. For some reason, I found the healthy person/relashionship threatening to me and my self image and it caused a lot of stress for me. I developed VM around this time. I am currently still with this person whom I love very much. It is very much a healthy and supportive relashionship. Unfortunately, I have intrusive thoughts often(sometimes several times a day) that I need to breakup with this person in order to get healthy. In fact, I feel like this cycle of thoughts has partially contributed to an increase in symptoms for the time being. I know a lot of people contribute chronic dizziness to stress, and talk about lowering stress, but I don’t know how to manage my stress in this case! Some people have a stressful job so they change jobs. I attribute a lot of stress around thoughts about my relashionship, but I’m not willing to leave. Sometimes I feel like I’m just gonna end up going mad. I will say that I’ve actually had some form of dizziness since 2006 and I do have anxiety in my background. Any help?!
It sounds like you have a mental health issue as well as perhaps a MAV issue. Honestly, anxiety and obsessive compulsive disorder can both cause MAV like symptoms without an underlying health issue. Have you consulted a mental health professional, perhaps a psychiatrist? MAV can’t cause these types of thoughts, but a low sense of self esteem could. People choose toxic relationships because that’s what they feel they deserve. Getting into a healthy relationship is great but only works if your mental health is also sound. Don’t leave the relationship. Don’t blame MAV. Instead begin earnest work on your mental health. There is absolutely no shame in seeking help. Frankly I don’t know how anyone could get through without it.
MAV and its anxiety can drive you round the bend!
I saw a psychotherapist at the beginning and it was really great (except for the disastrous relaxation exercises which messed up my jaw for several years! Do muscle clenching exercises but DON’T include your jaw!)
Thank you for that. I honestly agree. I used to think my anxiety was a message to leave the relashionship, but at this point, I think I just need to work through my mental health.
Agreed! I’ve honestly felt like I’m just gonna lose my mind! Thanks for your input.
Don’t have to apologize for that! I think it would be good to work through some of these things with a counselor. I’ve been through about 3 of them over the course of the last 4 years of MAV and it was very helpful for me.
Have you Googled “Relationship OCD”? Worth a look, it sounds very much like what you’re experiencing.
My “decompensation” last year happened at a stressful time, not just because I changed jobs twice in six months, but also because there was a lot of conflict in my relationship at that time, and for me a lot of obsessive thinking and questioning. I’m sure it was all involved.
I agree with the post above, re. seeing someone professional. It would be fascinating to work out why being in a healthy relationship is triggering your deep wounds in a way that being in toxic relationships doesn’t. Working it all out would hopefully both calm the dizziness and give you a new self-awareness and confidence.
I agree with everybody else that you should see a counselor. I re-started therapy and she has helped me so much, with intrusive thoughts, acceptance and pushing me to look for alternatives to feel better. And with pandemic. It would be very beneficial!
Thank you for understanding! I’ve been to therapy a few times in my life and definitely think I need to go back.
It’s crazy how much stress affects people like us. And I have heard about ROCD. I have had/have small OCD tendencies at times so I guess I’m not surprised it has infiltrated my relashionship. I hope you are feeling better from last year!
I definitely agree. I’ve putting off dealing with the mental stuff for a few years and I think it is time to go back. I’m glad that therapy was working well for you!
I feel like I’m spiraling out of control with my mind. I recently started a low dose of Lexapro (2.5 mg) four days ago. Yesterday and today, I feel like the electricity buzzing that I have been experiencing for a few weeks got a little louder. I noticed it when I was outside and in the car, which I didn’t notice before. I started the meds to see if it will help with the dizziness, but now I’m worried about the tinnitus too. On top of that, every time I have some kind of positive thought, my mind always tears me back down and I always get the intrusive thought that “I’ll never get better if I’m dating my current partner.” I honestly don’t know if I can do this anymore. I’ve dealt with the dizziness for a few years now but I feel like I’m just losing control now that I’ve been having tinnitus the past few weeks. What’s the point of all this? I feel like I’ve just been suffering and I can’t take it anymore. I don’t have anymore fight left in me.
I can definitely relate to your mind spiraling out of control and feeling there is no more fight left. I stayed in this state for a couple years honestly, which is why I am posting to tell you even if you are exhausted and have no fight left you can still survive (even years) to see better days. But I do think you need to take specific steps to crawl out of this dark hole. Lexapro may be a reasonable move but have you reached out for counseling help as well? Where I live doctors don’t like to see people start antidepressants without counseling help in parallel.
I was in talk therapy a few years ago which helped for a little bit and then I stopped. I do think I need to go back but I feel like I need something more “heavy duty.” I also want to keep trying the Lexapro but I’ve heard that some SSRIs can increase tinnitus. So that’s where I’m stressing out. I feel like I need meds right now to reduce the dizziness but I don’t wanna create further problems. It’s really freaking me out. Also, thank you for answering. I really appreciate it.
All meds make you worse before you get better. It takes a few to several weeks to level out each time you increase the dose.
Please see a psychiatrist.
I’ve heard that some SSRIs can increase tinnitus. Do you think I should be concerned about that?
I would ask your psychiatrist / doctor about it. Mine didn’t mention anything about an increase in tinnitus. For what its worth, I have had a constant tinnitus for 10 years in my left ear from sudden hearing loss and none of the medications I’ve tried have changed it at all.
True on about 1/2 of my meds, but not all
I did talk to my doctor about it and she said I shouldn’t try to look for an increase in the tinnitus while trying Lexapro. I don’t think the Lexapro has made me feel worse, I just think I’m truly overwhelmed by the added symptom of tinnitus. This is something I’ve never had for this long(it’s been a few weeks) and that just freaks me out. I’m just overwhelmed with so many negative thoughts around it. The dizziness is one thing, which I feel like I can somewhat handle, but now this? It’s just too much.
True on 100% of mine but especially SNRI (venlafaxine) and tricyclics (amitriptyline). And topirimate.